Alert archive / South Dakota / Special Weather Statements in 2016
Special Weather Statement, NWS Aberdeen, SD
NWS Aberdeen, SD issued this special weather statement at Aug 2, 2016, 10:06 PM MDT for Dewey County, South Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 10:06 PM MDT (04:06 UTC)
- Expired
- Aug 2, 2016, 10:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Aberdeen, SD
County Dewey County, SD
The radar
The Rapid City radar (KUDX), 165 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 4.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 872 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 2130 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
015 WWUS83 KABR 030406 SPSABR SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1006 PM MDT TUE AUG 2 2016 SDZ015-033-030445- DEWEY SD-STANLEY SD- 1006 PM MDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STANLEY AND SOUTH CENTRAL DEWEY COUNTIES UNTIL 1045 PM MDT... AT 1006 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES WEST OF MISSION RIDGE...OR 18 MILES SOUTHEAST OF EAGLE BUTTE... MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MISSION RIDGE. LAT...LON 4485 10114 4500 10082 4466 10068 4469 10114 TIME...MOT...LOC 0406Z 255DEG 20KT 4476 10106 $$ WISE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this special weather statement went out at Aug 2, 5:37 PM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 2, 5:37 PM MDT, 4 hours 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 637 PM CDT TUE AUG 2 2016 .UPDATE... Issued at 632 PM CDT TUE AUG 2 2016 Storms have developed across Wyoming, Montana and far southwestern SD this evening. These are expected to continue to move farther east and possibly impact north central SD by late this evening. No changes made to POP timing at this point. Forecast is on track. && .SHORT TERM...(This Evening through Thursday Night) Issued at 254 PM CDT TUE AUG 2 2016 Heat and storm chances are the main issue to deal with in the short range. For tnt expect a fairly tranquil situation across the CWA. LLJ/weak PV anomaly may bring some activity to the northwest CWA late tnt, and some of those showers/storms may make it past the MO valley before dissipating. On Wednesday a frontal boundary will start moving toward the western forecast area by late afternoon. This front will likely be the main focus for convection. However, there are some caveats. A warm EML will spread out across the region a head of the front, with capping being somewhat of a concern. But, the combination of hot temperatures, steepening lapse rates, and frontal convergence will likely be enough to pop the cap. Still not sure about coverage of storms, but with increasing deep layer shear as mid level trof approaches, we could end up with a line of storms which is what some CAM solutions are progging. The remainder of the short range should be fairly tranquil as sfc high builds into the region along with much drier air. As for temperatures, Wednesday should be quite hot with h85 temps hitting +25-+29C across much of the CWA. Suspect areas around the MO valley could see the century mark, especially if they are able to mix out the ll moisture. Further east the high dewpoints will probably hold temperatures back some, but mid 90s look good for now. A heat advisory may be need for the MO valley on Wednesday, but not certain about temps so will hold off for now. .LONG TERM...(Friday through Tuesday) Issued at 254 PM CDT TUE AUG 2 2016 Surface high pressure will be over the area on Friday, with dry conditions and pleasant temperatures expected. Also, with the overall drier air mass associated with the high, dewpoints are forecast to only be in the 50s. This high begins to exit the region late Saturday with conditions remaining mostly dry through the weekend. By early next week, conditions appear to become a bit more unsettled again as return flow moisture and instability move back into the region. Surface low pressure sets up west of the CWA and may eventually move through the region sometime early next week. Still some issues amongst the models in regards to the surface trough movement. SuperBlend pops towards the end of the period seem to be a bit overdone at times, but hard to pinpoint any totally dry periods with confidence, so left things alone at this time. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 632 PM CDT TUE AUG 2 2016 VFR conditions are expected through the period, except in the vicinity of stronger thunderstorms. Storms have developed across WY/MT this evening and are expected to track east. At this time, they are expected to remain west of the taf sites until toward the end of the valid taf period when a cold front will move closer to KMBG and KPIR. && .ABR Watches/Warnings/Advisories... SD...NONE. MN...NONE. && UPDATE...Wise SHORT TERM...TDK LONG TERM...TMT AVIATION...Wise
Hazardous weather outlook, Aug 2, 3:14 AM MDT, 18 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 414 AM CDT TUE AUG 2 2016 SDZ003-004-009-015-030915- CORSON-CAMPBELL-WALWORTH-DEWEY- 414 AM CDT TUE AUG 2 2016 /314 AM MDT TUE AUG 2 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL CROSS THE REGION WEDNESDAY NIGHT THROUGH THURSDAY MORNING. THIS FRONT WILL BRING THE POTENTIAL FOR SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ039-046-SDZ005>008-010-011-016>023-033>037-045-048-051-030915- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY- SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 414 AM CDT TUE AUG 2 2016 /314 AM MDT TUE AUG 2 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL CROSS THE REGION WEDNESDAY NIGHT THROUGH THURSDAY MORNING. THIS FRONT WILL BRING THE POTENTIAL FOR SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SD
In the hours before
Special weather statement, Aug 2, 10:06 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1006 PM MDT TUE AUG 2 2016 SDZ015-033-030445- DEWEY SD-STANLEY SD- 1006 PM MDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STANLEY AND SOUTH CENTRAL DEWEY COUNTIES UNTIL 1045 PM MDT... AT 1006 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES WEST OF MISSION RIDGE...OR 18 MILES SOUTHEAST OF EAGLE BUTTE... MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MISSION RIDGE. LAT...LON 4485 10114 4500 10082 4466 10068 4469 10114 TIME...MOT...LOC 0406Z 255DEG 20KT 4476 10106 WISE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 11:12 PM MDT | Special Weather Statement | ABR | Dewey, Stanley | 48 min |
| Aug 3, 12:02 AM MDT | Special Weather Statement | ABR | Potter | 28 min |
| Aug 3, 12:24 AM MDT | Special Weather Statement | ABR | Stanley, Sully | 66 min |
Nearby
Special Weather Statements in South Dakota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.